International Journal of Medical and Health Research

International Journal of Medical and Health Research


International Journal of Medical and Health Research
International Journal of Medical and Health Research
Vol. 4, Issue 2 (2018)

Priapism as a complication of high dose testosterone therapy: A medication error [Case report and a review of literature]


Elaf Alzarnougi, Abdulmoein Eid Al-Agha, Yara Kano

Priapism is defined as a prolonged, sustained penile erection without sexual stimulus. It rarely occurs in children, but may result in erectile dysfunction and sexual aversion behaviors as one gets older. Testosterone therapy is safely used in children with hypogonadism, delayed puberty, and micropenis. We report a rare case of testosterone-induced priapism in an 8-year-old boy with a micropenis, after receiving an incorrect dose of 500 mg of testosterone injection; his mother (a paramedic) administered it. The patient was managed with observation and cold compresses; without any surgical intervention. This case suggests that hormonal injections be administered by either registered nurses or physicians, "but not by relatives."
Pages : 17-21 | 2169 Views | 990 Downloads